Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes random goosebumps on leg,arm and thigh?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 773 Questions
I'm a 55 y/o woman. Over the past two years I find random goosebumps on a leg, arm, thigh. Sometimes if I rub a certain part of my body, it will cause a specific pattern, whereas, rub or scratching another part produces an different patter. And sometimes just walking can cause goosebumps on the back of my thigh or calf. What could be causing this reaction
Posted Wed, 12 Mar 2014 in Skin Hair and Nails
Answered by Dr. Charu Bansal 25 minutes later
Brief Answer: Urticaria Detailed Answer: Hello, Welcome to healthcaremagic. I have read your query and understood your concern. As per details, it seems you are suffering from a condition known as urticaria. Urticaria is of two types: acute and chronic. When duration is more than 6 weeks , we call it chronic urticaria as in your case. Urticaria is an allergic condition which is characterized by transient , red itchy bumps , involving any part of the body. Formation of a pattern along the lines of rubbing and scratching also comes under it, we call it dermographism. It can be due to allergy to any of the following 1) certain foods , mostly milk and milk products 2) underlying infection 3)seasonal variation 4) certain medications like pain killers, antihypertensives Excess physical activity in some people may precipitate the lesions. I will advice you following investigations: 1) complete blood count 2) Absolute eosinophil count 3) blood sugar 4) thyroid profile Till the reports , you can start with tablet levocetrizine 5 mg night time and tab fexofenadine 180 mg morning. Take a dose of albendazole 400mg stat also night time. I hope, I was able to solve your query. If you have further query, you can ask me. Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor